Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Triglycerides and detectable
Feb 11, 2008

Hello Docs,

I have been on medications for 3 months and have had 2 blood works so far. Unfortunately I still have not reached undetectable with VL at 350 and CD4 rising just a little bit.

I'm on Boosted Fosamp. and Kivexa. Two issues pls

1- Is it normal to be detectable after a bit over 2 months on treatment? My resistance test showed non.

2- My Triglycerides have sky rocketed to 550! What can I do, and is this a case where changing meds is due? Please advice.

Thanks a lot for your help...

Response from Dr. Henry

It often can take many months to reach undetectable HIV levels (the higher the pre-treatment level of plasma HIV RNA the longer it usually takes to reach undetectable). A subset of patients (? genetic factors) will develop high triglyceride levels on boosted protease inhibitors. Diet and exercise can often help reduce levels but sometimes treatment is needed (ie fibrates, niacin, fish oil, statins). I have seen triglyceride levels in the thousands so your level, though of concern, can often be managed and tolerated and doesn't pose much of a short term risk. Boosted fosamprenavir doesn't seem to have notably higher lipid levels compared to many other choices so a switch at this point is often not needed until more time has elapsed to observe the trends. KH



Previous
switch to viaramune
Next
Truvada, Reyataz and alcohol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement